Journal of Applied Mathematics

Three-Point Boundary Value Problems of Nonlinear Second-Order q-Difference Equations Involving Different Numbers of q

Thanin Sitthiwirattham, Jessada Tariboon, and Sotiris K. Ntouyas

Full-text: Open access

Abstract

We study a new class of three-point boundary value problems of nonlinear second-order q-difference equations. Our problems contain different numbers of q in derivatives and integrals. By using a variety of fixed point theorems (such as Banach’s contraction principle, Boyd and Wong fixed point theorem for nonlinear contractions, Krasnoselskii’s fixed point theorem, and Leray-Schauder nonlinear alternative) and Leray-Schauder degree theory, some new existence and uniqueness results are obtained. Illustrative examples are also presented.

Article information

Source
J. Appl. Math., Volume 2013 (2013), Article ID 763786, 12 pages.

Dates
First available in Project Euclid: 14 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1394808159

Digital Object Identifier
doi:10.1155/2013/763786

Mathematical Reviews number (MathSciNet)
MR3115287

Zentralblatt MATH identifier
06950860

Citation

Sitthiwirattham, Thanin; Tariboon, Jessada; Ntouyas, Sotiris K. Three-Point Boundary Value Problems of Nonlinear Second-Order $q$ -Difference Equations Involving Different Numbers of $q$. J. Appl. Math. 2013 (2013), Article ID 763786, 12 pages. doi:10.1155/2013/763786. https://projecteuclid.org/euclid.jam/1394808159


Export citation

References

  • F. H. Jackson, “On q-difference equations,” American Journal of Mathematics, vol. 32, no. 4, pp. 305–314, 1910.
  • R. D. Carmichael, “The general theory of linear q-difference equations,” American Journal of Mathematics, vol. 34, no. 2, pp. 147–168, 1912.
  • T. E. Mason, “On properties of the solutions of linear q-difference equations with entire function coefficients,” American Journal of Mathematics, vol. 37, no. 4, pp. 439–444, 1915.
  • C. R. Adams, “On the linear ordinary q-difference equation,” American Mathematics II, vol. 30, pp. 195–205, 1929.
  • W. J. Trjitzinsky, “Analytic theory of linear q-difference equations,” Acta Mathematica, vol. 61, no. 1, pp. 1–38, 1933.
  • T. Ernst, “A new notation for q-calculus and a new q-Taylor formula,” U.U.D.M. Report 1999:25, Department of Mathematics, Uppsala University, Uppsala, Sweden, 1999.
  • R. J. Finkelstein, “q-Field theory,” Letters in Mathematical Phy-sics, vol. 34, no. 2, pp. 169–176, 1995.
  • R. J. Finkelstein, “q-deformation of the Lorentz group,” Journal of Mathematical Physics, vol. 37, no. 2, pp. 953–964, 1996.
  • R. Floreanini and L. Vinet, “Automorphisms of the q-oscillator algebra and basic orthogonal polynomials,” Physics Letters A, vol. 180, no. 6, pp. 393–401, 1993.
  • R. Floreanini and L. Vinet, “Symmetries of the q-difference heat equation,” Letters in Mathematical Physics, vol. 32, no. 1, pp. 37–44, 1994.
  • R. Floreanini and L. Vinet, “q-Gamma and q-beta functions in quantum algebra representation theory,” Journal of Computational and Applied Mathematics, vol. 68, no. 1-2, pp. 57–68, 1996.
  • P. G. O. Freund and A. V. Zabrodin, “The spectral problem for the q-Knizhnik-Zamolodchikov equation and continuous q-Jacobi polynomials,” Communications in Mathematical Physics, vol. 173, no. 1, pp. 17–42, 1995.
  • G. Gasper and M. Rahman, Basic Hypergeometric Series, Cambridge University Press, Cambridge, UK, 1990.
  • G. N. Han and J. Zeng, “On a q-sequence that generalizes the median Genocchi numbers,” Annales des Sciences Mathématiques du Québec, vol. 23, pp. 63–72, 1999.
  • V. Kac and P. Cheung, Quantum Calculus, Springer, New York, NY, USA, 2002.
  • G. Bangerezako, “Variational q-calculus,” Journal of Mathematical Analysis and Applications, vol. 289, no. 2, pp. 650–665, 2004.
  • A. Dobrogowska and A. Odzijewicz, “Second order q-difference equations solvable by factorization method,” Journal of Computational and Applied Mathematics, vol. 193, no. 1, pp. 319–346, 2006.
  • G. Gasper and M. Rahman, “Some systems of multivariable orthogonal q-Racah polynomials,” Ramanujan Journal, vol. 13, no. 1–3, pp. 389–405, 2007.
  • M. E. H. Ismail and P. Simeonov, “q-difference operators for orthogonal polynomials,” Journal of Computational and Applied Mathematics, vol. 233, no. 3, pp. 749–761, 2009.
  • M. Bohner and G. S. Guseinov, “The h-Laplace and q-Laplace transforms,” Journal of Mathematical Analysis and Applications, vol. 365, no. 1, pp. 75–92, 2010.
  • M. El-Shahed and H. A. Hassan, “Positive solutions of q-difference equation,” Proceedings of the American Mathematical Society, vol. 138, no. 5, pp. 1733–1738, 2010.
  • B. Ahmad, “Boundary-value problems for nonlinear third-order q-difference equations,” Electronic Journal of Differential Equations, vol. 94, pp. 1–7, 2011.
  • B. Ahmad, A. Alsaedi, and S. K. Ntouyas, “A study of sec-ond-order q-difference equations with boundary conditions,” Advances in Difference Equations, vol. 2012, p. 35, 2012.
  • B. Ahmad, S. K. Ntouyas, and I. K. Purnaras, “Existence results for nonlinear q-difference equations with nonlocal boundary conditions,” Communications on Applied Nonlinear Analysis, vol. 19, pp. 59–72, 2012.
  • B. Ahmad and J. J. Nieto, “On nonlocal boundary value problems of nonlinear q-difference equations,” Advances in Difference Equations, vol. 2012, p. 81, 2012.
  • B. Ahmad and S. K. Ntouyas, “Boundary value problems for q-difference inclusions,” Abstract and Applied Analysis, vol. 2011, Article ID 292860, 15 pages, 2011.
  • W. Liu and H. Zhou, “Existence solutions for boundary value problem of nonlinear fractional q-difference equations,” Adva-nces in Difference Equations, vol. 2013, 113 pages, 2013.
  • C. Yu and J. Wang, “Existence of solutions for nonlinear second-order q-difference equations with first-order q-derivatives,” Advances in Difference Equations, vol. 2013, p. 124, 2013.
  • N. Pongarm, S. Asawasamrit, and J. Tariboon, “Sequential deri-vatives of nonlinear q-difference equations with three-point q-integral boundary conditions,” Journal of Applied Mathematics, vol. 2013, Article ID 605169, 9 pages, 2013.
  • D. W. Boyd and J. S. W. Wong, “On nonlinear contractions,” Proceedings of the American Mathematical Society, vol. 20, pp. 458–464, 1969.
  • M. A. Krasnoselskii, “Two remarks on the method of successive approximations,” Uspekhi Matematicheskikh Nauk, vol. 10, pp. 123–127, 1955.
  • A. Granas and J. Dugundji, Fixed Point Theory, Springer, New York, NY, USA, 2003.